MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING TRIO; SURGICAL LIGHT

BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING TRIO; SURGICAL LIGHT
Model Number 4068310
Medical Device Problem Codes Insufficient Device Problem Information (3190); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ot case simulation with the iled 7 ceiling trio lights, one of the nurse was on the operating table.The light was set at 100% intensity, colour temperature 5000k, shining on the nursed knee, who was wearing ot scrub.After approximately 6 to 10 minutes, the nurse felt discomfort on the knee, and when they rolled up the scrub, they found there was redness on the knee.No medical intervention was required.This report was filed in our complaint handling system as complaint #(b)(4).
 
Additional Manufacturer Narrative
Inspection of the device is pending.Further investigation should confirm the root cause.Investigation results will be provided within a final report if new information will become available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The iled 7 surgical light was designed according to iec (b)(4): 2013 and meets these requirements.The iec also indicates that overlapping of more than one light field (luminaires) can exceed the irradiance of 1000 w/m².Therefore, information shall be given with the instructions for use (ifu) that there is a risk of too much heat in the operating field.The iled 7 ifu includes a warning for this risk as well as for other conditions where it is possible to increase the irradiance.The 1000 w/m² are the limits for potential undesirable temperature rise in the operating field per the iec.The iled 7 produces 623 w/m² for the single light head.In case of overlapping with high intensity the 1000 w/m² may be exceeded.Warnings include overlapping fields of illumination of several lamp heads with high lighting intensities can cause tissue damage.The ifu states overlapping field of illumination of several lamp heads with high lighting intensities can cause tissue damage.With early onset of tissue dehydration, separate the overlapping fields of illumination of multiple lamp heads and reduce the lighting intensity of the lamp heads.Additionally, the ifu states according to the laws of physics, visible light also produces heat in the operating area.If the fields of illumination of more than one lamp head overlap, high illumination levels are created, which may led to tissue dehydration especially with longer periods of exposure and reduced blood circulation, to tissue damage.In case of reduced blood circulation or any symptoms of tissue dehydration, the lighting intensity must be reduced.The light heads involved in this event were inspected, and one of the 3 lights was not within specification.This light head was replaced and returned to the manufacturers plant.Further investigations identified that one sensor was not working correctly.After replacement of this sensor the light head was working as intended.However, the reported event of skin redness was traced to the overlapping of three light fields with high intensity.Baxter already initiated a field corrective action is relation to this topic (baxter ref.No.(b)(4).As a remedial action the light head was replaced.No further corrective or preventive actions are identified at this time.

Brand Name
ILED 7 CEILING TRIO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl zeiss strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key19050492
Report Number3007143268-2024-00012
Device Sequence Number7270691
Product Code FSY
UDI-Device Identifier00887761995840
UDI-Public887761995840
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number4068310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown